Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 292, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 24, 2016, 11:06 PM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 11:06 PM CDT (04:06 UTC)
- Expired
- Aug 24, 2016, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 101 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.1
The text
As transmitted.
392 WUUS53 KICT 250406 SVRICT KSC019-035-049-250445- /O.NEW.KICT.SV.W.0292.160825T0406Z-160825T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1106 PM CDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS... CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1145 PM CDT * AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR VALE... MOVING NORTHEAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... SEDAN...CEDAR VALE...MOLINE...GRENOLA AND PERU. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3715 9671 3747 9637 3707 9604 3700 9658 TIME...MOT...LOC 0406Z 236DEG 37KT 3714 9653 HAIL...0.88IN WIND...60MPH $$ RITZMAN
2 follow-up statements
903
WWUS53 KICT 250425
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1125 PM CDT WED AUG 24 2016
KSC035-250435-
/O.CAN.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
COWLEY KS-
1125 PM CDT WED AUG 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0425Z 250DEG 32KT 3716 9633
$$
KSC019-049-250445-
/O.CON.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
ELK KS-CHAUTAUQUA KS-
1125 PM CDT WED AUG 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHWESTERN ELK AND CHAUTAUQUA COUNTIES...
AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SEDAN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...MOLINE...GRENOLA AND PERU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0425Z 250DEG 32KT 3716 9633
HAIL...0.88IN
WIND...60MPH
$$
RITZMAN679
WWUS53 KICT 250437
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT WED AUG 24 2016
KSC019-049-250447-
/O.EXP.KICT.SV.W.0292.000000T0000Z-160825T0445Z/
ELK KS-CHAUTAUQUA KS-
1137 PM CDT WED AUG 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELK AND
CHAUTAUQUA COUNTIES WILL EXPIRE AT 1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3730 9652 3747 9637 3707 9604 3701 9652
TIME...MOT...LOC 0435Z 236DEG 37KT 3716 9633
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:53 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 24, 6:53 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Wichita KS 653 PM CDT WED AUG 24 2016 .SYNOPSIS... Issued at 338 PM CDT Wed Aug 24 2016 The central United States trough maintains with the main wrapped up low pressure system across southern Saskatchewan into the Dakotas with external extents staying along the Rockies. High pressure over the Southeast maintains its dominance resulting in persistent southwest flow for the rest of the week in the Central Plains. A cold front stretching from northern Missouri to southeast Nebraska into central and southwest Kansas is expected to help initiate showers and thunderstorms along it this evening. && .SHORT TERM...(This evening through Saturday night) Issued at 338 PM CDT Wed Aug 24 2016 Primary focus - Precipitation specifically heavy rain potential tonight and tomorrow night depending on the activity associated with the frontal boundary. Flooding could be a great concern the next couple of days depending on the evolution of the activity. Morning elevated activity has diminished leading to a clearing in the clouds for diurnal heating to set the stage for the southeast moving cold front; the merger with an outflow boundary from the morning activity very well could lead to convective development. This front is certainly not off to the races which begs the question of potential training for areas of central and northeast Kansas. CIN persists in central Kansas this afternoon following the morning activity. MUCAPE has increased to around 2000 J/kg across south central Kansas with 40 to 50kts of effective bulk shear based on the latest meso analysis. This instability could initiate severe thunderstorms this evening with quarter sized hail and 60mph winds possible. Right now widespread severe storms are not expected. Composite reflectivity model simulations indicate development around 0z for south central Kansas. The trough over the central CONUS and high in the Southeast are keeping a southwest flow regime for the Plains with the faucet of moisture remaining in the on position for the rest of this week. Precipitable water values of 1.5 to 2 are forecast for this timeframe leaving ample available moisture. Given the thunderstorms across McPherson, Marion and Harvey counties from a few days ago that generated over two inches, this would be the area with greatest flooding likelihood highlighted with over four inches for the next five days from Hutchinson to Emporia to the Kansas City vicinity by HPC. Areas further north and southwest have not received the rain in the last ten days or even the month of August in some cases; this would aid in a diminished flooding threat at least initially beyond the high rainfall rates in a short period of time due to any thunderstorms with minimal movement or training. Since the models are suggesting that northeast Kansas into the KC metro will be the target for heavier rainfall tonight while questions loom in spread and persistence of activity further southwest tonight, it is difficult to jump on board with any flood headlines. Thus the thought is to wait to see how things evolve this evening to see if one would warranted in the next forecast issuance or even an update before then. Precipitation chances were tweaked to account for latest guidance, but it is still a toss up due to the uncertainty in frontal movement and potential outflow influence. Therefore repeated chances of thunderstorms exist for the short term. .LONG TERM...(Sunday through Wednesday) Issued at 338 PM CDT Wed Aug 24 2016 The high pressure system over the Southeast will spread to cover the eastern half of the CONUS for the weekend. There is a trough that will strengthen and move down from Hudson Bay while remaining in Canada which will only squish the high. A ridge is anticipated for this part of the country for the first part of the week which means consistent temperatures for the latter periods. ECMWF has brought in a tightly wrapped tropical system with a track across the Gulf which has varied between runs. The GFS has started to hint at something similar. This certainly peaks the interest meter given the strength at such a point in the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 640 PM CDT Wed Aug 24 2016 Main Hazards: Thunderstorm potential tonight-Thursday, and also stratus potential late tonight into Thursday morning. Scattered to numerous thunderstorms are expected to continue targeting south-central through northeast and east-central Kansas through at least 04Z, in response to low-level wind convergence/upper-level divergence near a cold front, and various outflow boundaries south of front. Isolated wet microbursts and very heavy rainfall rates are the main threats from these storms. Forecast uncertainty regarding thunderstorm potential/coverage decreases after 06Z tonight as the low-level jet veers and moisture transport weakens. However, the front looks to stall in south-central through east-central Kansas, with some upper diffluence in a subtropical airmass. So continued VCTS mentions late tonight at most terminals. MVFR stratus appears likely in the vicinity of the frontal boundary late tonight into Thursday morning. A few showers could linger Thursday morning and there may be a lull until mid-late afternoon when new storms could develop with the stalled front in the area. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 83 66 84 / 60 60 70 30 Hutchinson 66 79 63 82 / 70 60 60 40 Newton 67 80 64 82 / 70 60 70 30 ElDorado 68 83 65 84 / 60 60 60 40 Winfield-KWLD 70 88 67 87 / 50 50 50 30 Russell 62 75 61 78 / 60 50 50 40 Great Bend 63 75 61 80 / 60 50 60 40 Salina 66 76 63 81 / 70 50 60 40 McPherson 66 78 63 81 / 80 60 60 40 Coffeyville 72 92 69 87 / 20 40 50 30 Chanute 70 87 67 85 / 40 50 50 30 Iola 69 86 66 84 / 50 60 60 30 Parsons-KPPF 71 90 68 86 / 30 40 50 30 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...VJP SHORT TERM...VJP LONG TERM...VJP AVIATION...JMC
Hazardous weather outlook, Aug 24, 10:56 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1056 PM CDT WED AUG 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1056 PM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL REMAIN LIKELY OVERNIGHT...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS WHERE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. ISOLATED STRONG WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS CLUSTERS OF THUNDERSTORMS ARE EXPECTED FOR LATE THURSDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF HIGHWAY 54/400. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST ACTIVITY EARLY ON...WITH THE PRIMARY THREAT TRANSITIONING TO VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. PLEASE MONITOR THE UPCOMING FORECASTS CLOSELY AS AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS MAY BE NEEDED BY THURSDAY. OFF AND ON STORM CHANCES COULD LINGER FROM FRIDAY THROUGH AT LEAST EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN...BUT A FEW STRONG STORMS CANNOT BE BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 24, 7:39 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT WED AUG 24 2016
KSZ069-070-093-094-098-250115-
CHAUTAUQUA KS-ELK KS-GREENWOOD KS-BUTLER KS-COWLEY KS-
739 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 PM CDT
* AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF LATHAM...TO 7 MILES WEST OF GRENOLA...TO NEAR
GRAINOLA... AND MOVING NORTHEAST AT 35 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE
WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE...MOLINE...DEXTER...SEVERY...GRENOLA...CAMBRIDGE...
CLIMAX...BEAUMONT AND PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KANSAS.
LAT...LON 3728 9671 3766 9656 3784 9614 3742 9630
3700 9633 3700 9679
TIME...MOT...LOC 0037Z 242DEG 29KT 3761 9645 3732 9658 3694 9661
KLEINSASSERSpecial weather statement, Aug 24, 8:06 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT WED AUG 24 2016
KSZ070-071-094-095-098-250130-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-
806 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 830 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF FALL RIVER...TO HOWARD...TO 6 MILES SOUTH OF
MOLINE...AND MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH TORRENTIAL RAIN.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...HOWARD...MOLINE...LONGTON...TORONTO...SEVERY...
FALL RIVER...ELK FALLS...CLIMAX...NEW ALBANY...
FALL RIVER STATE PARK...FALL RIVER LAKE...TORONTO LAKE...
CROSS TIMBERS STATE PARK AND BATESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3742 9643 3784 9627 3804 9581 3804 9571
3769 9591 3739 9595 3738 9597 3727 9597
3725 9646
TIME...MOT...LOC 0105Z 232DEG 41KT 3771 9611 3748 9624 3728 9627
KLEINSASSERSpecial weather statement, Aug 24, 9:16 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED AUG 24 2016
KSZ093-250245-
COWLEY KS-
916 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ARKANSAS CITY...MOVING
NORTHEAST AT 35 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...DEXTER AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL KANSAS.
LAT...LON 3709 9715 3735 9683 3713 9664 3700 9701
3700 9715
TIME...MOT...LOC 0215Z 234DEG 31KT 3708 9703
KLEINSASSERSpecial weather statement, Aug 24, 10:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT WED AUG 24 2016
KSZ092-093-250400-
SUMNER KS-COWLEY KS-
1023 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS OVER SOUTHERN PORTIONS OF COWLEY AND
SUMNER COUNTIES...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL AND LOCALIZED MINOR FLOODING.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...BURDEN...DEXTER...GEUDA SPRINGS...
HUNNEWELL...WINFIELD CITY LAKE...
MAPLE CITY AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN KANSAS.
LAT...LON 3700 9741 3748 9685 3748 9682 3703 9652
3700 9653
TIME...MOT...LOC 0322Z 233DEG 35KT 3702 9701
KLEINSASSERSpecial weather statement, Aug 24, 10:55 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT WED AUG 24 2016
KSZ093-094-098-250430-
CHAUTAUQUA KS-ELK KS-COWLEY KS-
1055 PM CDT WED AUG 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR DEXTER...OR 8 MILES WEST OF
CEDAR VALE...MOVING NORTHEAST AT 35 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED MINOR
FLOODING.
* LOCATIONS IMPACTED INCLUDE...
CEDAR VALE...DEXTER...GRENOLA AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3713 9687 3746 9648 3703 9619 3700 9630
3700 9674
TIME...MOT...LOC 0354Z 229DEG 31KT 3713 9665
KLEINSASSERSpecial weather statement, Aug 24, 10:57 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1057 PM CDT WED AUG 24 2016 KSZ092-093-250430- SUMNER KS-COWLEY KS- 1057 PM CDT WED AUG 24 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1130 PM CDT * AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER THE SOUTHEAST QUARTER OF SUMNER COUNTY...MOVING NORTHEAST AT 35 MPH. PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH TORRENTIAL RAINFALL AND LOCALIZED MINOR FLOODING. * LOCATIONS IMPACTED INCLUDE... ARKANSAS CITY...WINFIELD...WELLINGTON...CALDWELL...OXFORD... SOUTH HAVEN...GEUDA SPRINGS...HUNNEWELL... PERTH AND STROTHER FIELD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3700 9720 3700 9772 3740 9720 3718 9686 TIME...MOT...LOC 0356Z 229DEG 31KT 3716 9732 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:20 PM CDT | Special Weather Statement | ICT | Cowley | 25 min |
| Aug 24, 7:39 PM CDT | Special Weather Statement | ICT | Elk | 36 min |
| Aug 24, 8:06 PM CDT | Special Weather Statement | ICT | Elk | 24 min |
| Aug 24, 9:16 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Aug 24, 10:23 PM CDT | Special Weather Statement | ICT | Cowley | 37 min |
| Aug 24, 10:55 PM CDT | Special Weather Statement | ICT | Chautauqua | 35 min |
| Aug 24, 10:57 PM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| Aug 24, 11:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| Aug 24, 11:34 PM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| Aug 24, 11:36 PM CDT | Special Weather Statement | ICT | Chautauqua | 24 min |
| Aug 24, 11:47 PM CDT | Special Weather Statement | ICT | Cowley | 43 min |
| Aug 25, 12:00 AM CDT | Special Weather Statement | ICT | Cowley | 30 min |
| Aug 25, 12:27 AM CDT | Special Weather Statement | ICT | Butler | 33 min |
| Aug 25, 12:55 AM CDT | Special Weather Statement | ICT | Elk | 50 min |
| Aug 25, 3:47 AM CDT | Special Weather Statement | ICT | Sedgwick | 28 min |
| Aug 25, 4:11 AM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Aug 25, 5:16 AM CDT | Special Weather Statement | ICT | Chase | 29 min |
| Aug 25, 3:58 PM CDT | Flash Flood Watch | ICT | Allen, Butler, Chase, Cowley, Elk, Greenwood and 10 more | 15 hr |
| Aug 25, 6:08 PM CDT | Special Weather Statement | ICT | Labette | 52 min |
| Aug 25, 6:43 PM CDT | Special Weather Statement | ICT | Labette | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.